Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 151, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 11, 2019, 6:43 PM CDT for Mitchell County, Osborne County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2019, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 11, 2019, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Mitchell County, KS, Osborne County, KS
The radar
The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:26 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 11, 6:26 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Hastings NE 626 PM CDT Tue Jun 11 2019 .SHORT TERM...(This evening through Wednesday) Issued at 325 PM CDT Tue Jun 11 2019 Showers with an isolated thunderstorms continue to move through the area this afternoon. Satellite and observations show a few areas with some sunshine. A cold front has moved into the northwest part of the forecast area. The short term is a little tricky. The main question will be the chance for thunderstorms through tonight. There is not a lot of sunshine across the area today to get the daytime heating going. There is not a lot of CAPE with this system and with the clouds, the CAPE is not increasing very rapidly this afternoon. As the afternoon goes on, there will be a few less of the lower clouds and the thiner cirrus will allow for a little more heating and therefore the CAPE should increase. In addition, a cold front has moved into the northwest part of the area and expect it to continue to move to the southeast during the remainder of the afternoon and evening. With the cold front and a little heating, expect there to be a few thunderstorms develop later this afternoon and continue into the evening. The better chance for thunderstorms will be in the east/southeast as the front moves into the area with a little time after the showers move out of the area, along with the lower clouds. The window for thunderstorms is relatively narrow as the CAPE will decrease as the sun goes down this evening. Expect a few lingering showers and thunderstorms into the overnight hours, but by morning clouds will start to decrease. On Wednesday, a surface high builds into the area. The clouds will decrease during the morning and mostly sunny skies are expected for most of the day. With the sunshine, have warmed temperatures a little. .LONG TERM...(Wednesday night through Tuesday) Issued at 325 PM CDT Tue Jun 11 2019 The surface high is expected to move to the southeast Wednesday night. The mostly clear skies are expected to continue Wednesday night into Thursday. By Thursday, the surface gradient tightens and the south winds increase a little on Thursday. Temperatures should also warm up some. A couple of weak upper waves move through Thursday night into Friday and there could be some on and off showers and thunderstorms. With south winds, temperatures continue to warm up. The next upper wave that approaches, also has a cold front with it. The wave moves through the area Friday night. This appears to be a little stronger wave, but the models have a few differences in the strength of the wave and timing. The front moves through the area Friday night into Saturday. Saturday will remain on the warmer side. There could be a little lingering morning convection. The period Saturday afternoon through Tuesday should be a fairly active period. There are several mainly weak upper level waves that move through the area. It will not be raining all of the time, but there will be on and off chances for thunderstorms. The best chance appears to be Monday night into Tuesday when the strongest wave is expected. Temperatures should remain in the mid 70s to mid 80s for much of the period. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Wednesday) Issued at 622 PM CDT Tue Jun 11 2019 A surface cold front has reached KEAR and was near KGRI at 00Z Wednesday. The passage of the front will bring a wind shift to the N/NW and the potential for a few showers/thunderstorms this evening. The convection is expected to be hit or miss during the evening and mainly focused south of KEAR and KGRI. Thunderstorm activity will diminish overnight with dry/VFR conditions forecast heading into Wednesday. Look for north winds to increase on Wednesday with gusts around 25kts. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...JCB LONG TERM...JCB AVIATION...Fay
Hazardous weather outlook, Jun 11, 3:49 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 349 PM CDT Tue Jun 11 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 121200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 349 PM CDT Tue Jun 11 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Evening and Tonight. Thunderstorms are expected across the area through tonight. A few of these storms could be strong to severe through around 10 pm. The main threats will hail to the size of quarters and wind gusts to 60 mph. The best chances will be along and south of the Kansas...Nebraska state line. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Intermittent chances for thunderstorms are expected Thursday night through Monday. It is too early to determine if these storms will be strong or severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jun 11, 3:18 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Hastings NE
318 PM CDT Tue Jun 11 2019
KSZ007-112045-
Jewell KS-
318 PM CDT Tue Jun 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEWELL COUNTY UNTIL 345
PM CDT...
At 317 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burr Oak to near Esbon. Movement was east
at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mankato, Jewell, Formoso, Ionia, Randall and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3958 9794 3958 9849 3978 9850 3986 9830
3985 9793
TIME...MOT...LOC 2017Z 271DEG 39KT 3983 9829 3976 9845
FaySpecial weather statement, Jun 11, 4:18 PM CDT, 2 hours 25 minutes before
Special Weather Statement National Weather Service Hastings NE 418 PM CDT Tue Jun 11 2019 KSZ007-019-112145- Jewell KS-Mitchell KS- 418 PM CDT Tue Jun 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MITCHELL AND SOUTHEASTERN JEWELL COUNTIES UNTIL 445 PM CDT... At 417 PM CDT, Doppler radar was tracking a strong thunderstorm over Scottsville, or 9 miles northeast of Beloit, moving east at 30 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Scottsville. LAT...LON 3950 9807 3967 9793 3942 9793 TIME...MOT...LOC 2117Z 291DEG 25KT 3953 9796 Pfannkuch
Special weather statement, Jun 11, 6:06 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Hastings NE 606 PM CDT Tue Jun 11 2019 KSZ018-112330- Osborne KS- 606 PM CDT Tue Jun 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSBORNE COUNTY UNTIL 630 PM CDT... At 605 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Alton, or 34 miles northeast of Emmeram, moving southeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of central Osborne County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3940 9893 3946 9886 3935 9856 3923 9871 TIME...MOT...LOC 2305Z 305DEG 28KT 3940 9884 Pfannkuch
Special weather statement, Jun 11, 6:22 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Hastings NE
622 PM CDT Tue Jun 11 2019
KSZ018-112345-
Osborne KS-
622 PM CDT Tue Jun 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSBORNE COUNTY UNTIL
645 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm just
north of Natoma, or 18 miles north of Emmeram, moving southeast at
25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Natoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3918 9905 3922 9905 3927 9901 3918 9879
3913 9883 3913 9899
TIME...MOT...LOC 2322Z 298DEG 21KT 3921 9900
PfannkuchThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:51 PM CDT | Special Weather Statement | GID | Dawson | 39 min |
| Jun 11, 3:18 PM CDT | Special Weather Statement | GID | Jewell | 27 min |
| Jun 11, 4:18 PM CDT | Special Weather Statement | GID | Mitchell | 27 min |
| Jun 11, 6:06 PM CDT | Special Weather Statement | GID | Osborne | 24 min |
| Jun 11, 6:19 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 26 min |
| Jun 11, 6:22 PM CDT | Special Weather Statement | GID | Osborne | 23 min |
| Jun 11, 6:46 PM CDT | Special Weather Statement | GID | Osborne | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.